MAUDE Adverse Event Report: CAREFUSION INC. GRASPER, WAVY DOUBLE-ACTION; WAVY GRASPER

CAREFUSION INC. GRASPER, WAVY DOUBLE-ACTION; WAVY GRASPER
Model Number SP8484
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a patient procedure the tip from their wavy grasper broke off.The tip was retrieved, and the patient procedure was completed successfully.No report of injury.
 
Additional Manufacturer Narrative
V.Mueller has made multiple attempts to contact the user facility to obtain additional event information however, the user facility has not responded.A lot number was not provided for the wavy grasper subject of the reported event.The instructions for use states, "prior to use, all devices should be inspected for cracks, scratches, and/or broken components.Ensure insulation is intact.Any interruptions in the insulation may compromise the safety of the device." "do not use snowden-pencer devices if they do not perform satisfactorily or fail testing or visual inspection, which are detailed in the inspection section of these instructions." "be sure the tips are closed and the instrument is pulled straight out until completely clear of the cannula to avoid catching the valve assemblies in cannulas or dislodging the cannula".A follow-up report will be submitted should additional information becomes available.No additional issues have been reported.

Brand Name
GRASPER, WAVY DOUBLE-ACTION
Common Device Name
WAVY GRASPER
Manufacturer (Section D)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key18241933
Report Number1423507-2023-01003
Device Sequence Number6644777
Product Code GCJ
UDI-Device Identifier10885403224911
UDI-Public10885403224911
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSP8484
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown